Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 47, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Dec 8, 2016, 2:19 AM EST. It took effect at Dec 8, 2016, 7:00 PM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2016, 2:19 AM EST (07:19 UTC)
- In effect from
- Dec 8, 2016, 7:00 PM EST
- Expired
- Dec 10, 2016, 1:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
707 WHUS72 KTAE 080719 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 219 AM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING TONIGHT FOR HIGH WINDS AND SEAS ACROSS ALL NORTHERN GULF COASTAL WATERS... GMZ730-765-090000- /O.NEW.KTAE.SC.Y.0047.161209T0000Z-161209T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 219 AM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY. * WINDS...NORTH WINDS AROUND 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-755-770-775-090000- /O.NEW.KTAE.SC.Y.0047.161209T0000Z-161210T0600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 219 AM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SATURDAY. * WINDS...NORTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
895 WHUS72 KTAE 082017 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 PM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING TONIGHT FOR THE NORTHERN GULF COASTAL WATERS... GMZ730-765-090930- /O.CON.KTAE.SC.Y.0047.161209T0000Z-161209T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 317 PM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... * WINDS...NORTH WINDS AROUND 20 KNOTS. * WAVES/SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-755-770-775-090930- /O.CON.KTAE.SC.Y.0047.161209T0000Z-161210T0600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 317 PM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SATURDAY... * WINDS...NORTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
449 WHUS72 KTAE 090754 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 254 AM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR HIGH WINDS AND WAVES ACROSS THE GULF COASTAL WATERS OF THE FLORIDA PANHANDLE AND BIG BEND... GMZ730-765-091500- /O.CON.KTAE.SC.Y.0047.000000T0000Z-161209T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 254 AM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTH AROUND 20 KNOTS. * WAVES/SEAS...3 TO 5 FEET...HIGHEST OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-755-770-775-091600- /O.CON.KTAE.SC.Y.0047.000000T0000Z-161210T0600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 254 AM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTH 20 TO 25 KNOTS THIS MORNING...BECOMING NORTHEAST 20 KNOTS THIS AFTERNOON. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
384 WHUS72 KTAE 091514 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1014 AM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR HIGH WINDS AND WAVES ACROSS MOST OF THE THE GULF COASTAL WATERS OF THE FLORIDA PANHANDLE AND BIG BEND... GMZ730-765-091615- /O.EXP.KTAE.SC.Y.0047.000000T0000Z-161209T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 1014 AM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DECREASED AND THUS THE SMALL CRAFT ADVISORY ACROSS THE EASTERN NEAR SHORE AREA FROM THE OCHLOCKONEE RIVER TO THE SUWANNEE RIVER HAS BEEN ALLOWED TO EXPIRE. EXERCISE CAUTION LEVEL WINDS ARE STILL POSSIBLE THROUGH TODAY. $$ GMZ750-755-770-775-092315- /O.CON.KTAE.SC.Y.0047.000000T0000Z-161210T0600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1014 AM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
489 WHUS72 KTAE 092036 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 PM EST FRI DEC 9 2016 GMZ750-755-770-775-100445- /O.CON.KTAE.SC.Y.0047.000000T0000Z-161210T0600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 336 PM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
945 WHUS72 KTAE 100209 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 909 PM EST FRI DEC 9 2016 GMZ750-755-770-775-100600- /O.CON.KTAE.SC.Y.0047.000000T0000Z-161210T0600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 909 PM EST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 12:52 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 8, 12:52 AM EST, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1252 AM EST Thu Dec 8 2016 .AVIATION [Through 06Z Friday]... The MVFR cloud deck is lingering just north and west of the aerodrome at the start of the period. Latest guidance indicates that this deck should shift back to the southeast and reach most terminals, although this could take most of the night at TLH. Over at VLD, visibility reductions are already occurring with low end MVFR observed. A brief period of IFR visibility is forecast there during the pre-dawn hours. How far down into IFR it goes is uncertain at this time. && .PREV DISCUSSION [744 PM EST]... .NEAR TERM [Through Tonight]... Extensive cloud cover is dissipating but is expected to redevelop overnight, keeping minimum temperatures capped in the 40s. With plentiful low level moisture and light winds overnight, some patchy fog will be possible, though with heavy cloud cover expected to prevent radiational cooling, widespread dense fog is not anticipated. .SHORT TERM [Thursday Through Friday Night]... Mean troughing will prevail aloft across the entire CONUS through the period. At the surface, high pressure will nose into the Tri- State region as a shortwave moves through the Mississippi and Ohio Valleys behind the amplified the upper trough. This will have a couple of consequences locally. The leading edge of the ridge is already nosing into the region and is acting as a stable, cool dome. This made it very difficult for low clouds to scatter today. The same setup will exist tomorrow until a dry front begins to move into the region, on the leading edge of the reinforcing ridge, and scour out the low level moisture. So, high temperatures tomorrow will be very similar to this afternoon across the region. The strong gradient created by the building ridge will cause winds to remain elevated on Thursday night, so even though the airmass will be considerably dry, lows should range from the mid 40s across the southeast Big Bend to the mid 30s in southeast Alabama. The core of the upper trough will be at its closest on Friday, and although we'll mix a bit better than previous days, we'll be mixing into some cooler temperatures aloft. Highs are expected to be quite cool on Friday, ranging from the mid 50s in the southeast Big Bend, to the upper 40s in southwest Georgia and southeast Alabama. Friday night will coldest night with lows ranging from the upper 20s across southeast Alabama and southwest Georgia, up to the upper 30s across the southeast Big Bend. If winds end up going completely calm, these temps may need to be lowered a bit, and possibly introduce frost. .LONG TERM [Saturday Through Wednesday]... Upper level flow will remain mostly zonal through the weekend, with high pressure at the surface. Highs and lows will gradually warm each day. Another cold front is forecast to move into the Southeast early next week, though it is unclear just how much (if any) rain it will bring to the region. .MARINE... Northerly winds will gradually increase to Cautionary levels by Thursday afternoon, and Advisory level Thursday night through Friday night. Winds will then become easterly and remain borderline Cautionary through the weekend. A few showers may be possible on Sunday. .FIRE WEATHER... Drier air will sweep across the region Friday and Saturday, bringing RH values down below critical thresholds across the region. Northerly transport winds are expected to be elevated through the afternoon hours, with marginally high dispersions across the region. However, red flag criteria should not be met. .HYDROLOGY... No rain is expected over land through the weekend. The flood wave from recent rain is moving through the local river systems, pushing the Shoal into minor flood, and possibly the Choctawhatchee by tomorrow evening. The Chipola, Ochlockonee, and Spring Creek are all forecast to crest in action stage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 63 37 55 28 59 / 0 0 0 0 0 Panama City 61 38 53 31 56 / 0 0 0 0 0 Dothan 58 32 49 27 54 / 0 0 0 0 0 Albany 60 33 51 27 55 / 0 0 0 0 0 Valdosta 63 38 55 29 58 / 0 0 0 0 0 Cross City 67 39 59 31 64 / 0 10 0 0 0 Apalachicola 64 41 55 35 57 / 0 10 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Weston SHORT TERM...Moore LONG TERM...Harrigan AVIATION...Wool MARINE...Weston/DiCatarina FIRE WEATHER...Harrigan HYDROLOGY...Pullin
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 9:50 PM EST | River Flood Advisory | TAE | Holmes, Washington | 36 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.